Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    zeus
    avatar
    suzdoglover posted:
    I have a 12# 3yr old Lasa Alpsa/poodle mix. Anybody have a suggestion on what I can do to calm him. He is hyper active and agressive. HELP!!
    Reply
     
    avatar
    AMERICAN VETERINARY MEDICAL ASSOCIATION
    Bonnie Beaver, BS, DVM, MS responded:
    Thanks for asking. There are several things that can cause a "hyper" dog and aggression. Dogs can actually have hyperkinesis (typically called ADHD in humans) that will respond to Ritalyn. They can also have hyperactivity which will respond to a tranquilizer like acepromazine. The aggression can be due to frustration associated with the hyper behavior or it could be due to other things all together. On the other hand, the "hyper" behavior can be due to other things like additives in the diet, high protein in the diet, thyroid conditions, and other things.
    It would probably be worth while seeing a board certified veterinary behaviorist if there is one near you ( www.dacvb.org ) has a list and the location. If no one is close to you, your veterinarian may be familiar with these problems or can consult with the specialist about what to do. I hope this will be helpful.


    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections